MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-040
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mildly calcified, mildly tortuous superficial femoral artery (sfa).Reportedly, all steps for preparation of the 5 x 40 mm armada 35 percutaneous transluminal angioplasty (pta) catheter were performed per the instructions for use.The catheter was advanced to the lesion and positioned; however, the balloon would not inflate and a leak was noted at the hub.The device was removed and a 5 x 60 mm armada 35 pta catheter was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual and functional inspection was performed on the returned device.The reported inflation issue and leak was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined the reported inflation issue and leak appear to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.Na.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The reported inflation issue and leak was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation has determined that the reported leak is not related to a potential product quality issue as the occurrence rate is within the acceptable range of the risk assessment.H6: results code 170 removed, conclusion code 23 removed.H10: additional manufacturer narrative updated.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9136752
Report Number2024168-2019-12232
Device Sequence Number11436502
Product Code LIT
UDI-Device Identifier08717648155178
UDI-Public08717648155178
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberB2050-040
Device Catalogue NumberB2050-040
Device Lot Number90123G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer01/02/2020
03/09/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date01/15/2020
03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight77